Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 40, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 11, 2022, 6:44 PM CDT for Hidalgo County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2022, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 11, 2022, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:35 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 11, 6:35 PM CDT, 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 635 PM CDT Thu Aug 11 2022 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR conditions are anticipated to last through the night and into Friday morning at all aerodromes. There is a thunderstorm west of KEBG that is drifting southwest and is expected to pass west of KMFE, but it will be close, so have included VCTS through 02Z and will continue to monitor the storm. As for Friday afternoon, ample moisture coupled with an upper level disturbance nearby will increase shower and thunderstorm chances and coverage across Deep South Texas. Confidence is higher in the afternoon, where PROB30s have been included at all aerodromes. Reduced visibility, ceilings bordering on MVFR and gusty winds are all possible in and around any storms that develop Friday afternoon. Confidence wasn't quite there to include any rain or storms Friday morning, but it may be necessary in future TAF packages. && .PREV DISCUSSION... /issued 249 PM CDT Thu Aug 11 2022/ SHORT TERM (Today through Friday Night): To start the period midlevel high pressure continues to be centered over portions of the High Plains. A mid level inverted trough/low will make its way westward over the northern Gulf allowing deep moisture to filter into the area and increasing rain chances through the period. While much of the CWA will remain dry through this afternoon, the seabreeze may spark a few showers and thunderstorms mainly along and east of I-69C, and remain isolated. Shower and thunderstorms developing well north of the CWA, ahead of a weak boundary draped across northern Texas, may drift southward, potentially impacting our northern counties late this afternoon into this evening. POPs for this activity as well as any seabreeze activity generally remain under 30%. High temperatures will top out in the upper 90s to 100s across most locations with overnight lows in the mid 70s to low 80s. Friday looks more promising in terms of much needed rainfall. As the low continues to move westward, Gulf moisture will stream into the area. PWATS will continue to increase to 2 to 2.25 inches and along with moderate instability we have a better chance of seeing scattered showers and thunderstorms develop east to west across the CWA than previous days. While severe weather is not expected, heavy rainfall (including nuisance flooding and ponding of water on roadways), frequent lightning and gusty winds are possible with this activity. The Weather Prediction Center has placed a marginal risk of excessive rainfall along the coast for Friday. Due to the increased cloud cover and potential rainfall temperatures will be a bit cooler for Friday with highs generally in the mid to upper 90s with a few 100s far west with overnight temperatures generally in the mid to upper 70s. LONG TERM (Saturday through Thursday): The long term period starts off with an increased chance of showers and thunderstorms this weekend, which will bring some mostly beneficial rain to Deep South Texas...but there is a marginal threat of some isolated flooding. This activity will decrease into next week and temperatures will gradually creep back up to near seasonal normal by the end of the period. A mid level inverted trough will move westward across the Northwest Gulf of Mexico and into Deep South Texas this weekend. Upper level support from this system combined with deep atmospheric moisture (PWats expected to be above 2 inches through the weekend...even up to 2.3 inches on Saturday), will lead to increased shower and thunderstorm activity Saturday and Sunday. The best chances will be on Saturday when the mid level inverted trough is more directly overhead and atmospheric moisture is deepest. This setup will also lead to the potential for more moderate to heavy rainfall rates, with the potential for minor localized flooding in affected areas. Exact timing, location, and rainfall amounts are a bit tricky, but rainfall amounts from WPC are showing widespread quarter of an inch to just above an inch across Deep South Texas from Friday through Sunday (yay for beneficial rain!). However, it's important to note that models have been picking up on amounts up to 2 to 3 inches with isolated stronger storms, hence the minor flooding threat, particularly on Saturday. Regardless, heavy rain, lightning, and perhaps moderately strong gusts within thunderstorms will pose a threat to drivers on the road and anyone exposed outside, so take the proper precautions. With the expected rainfall and cloud cover, temperatures will be a couple of degrees below normal for the weekend. As the mid level inverted trough continues to move off further to the west, drier air filters in and mid level ridging begins to dominate once again, rain chances will gradually diminish into mid week next week and in turn, afternoon high temperatures will gradually increase back up to near normal. However, there is still a slight chance that showers and thunderstorms will develop along the sea breeze on Monday and Tuesday. MARINE: Today through Friday Night...Generally favorable marine conditions are expected through the short term period. Light to moderate winds and seas will prevail. Isolated showers and thunderstorms are possible over the Gulf Waters through today. As a mid-level disturbance moves towards the lower Texas coast tonight into tomorrow, increasing chances of scattered showers and thunderstorms are expected which could lead to locally enhanced winds and seas. Saturday through Wednesday...Marine conditions will be generally benign through next week due to a relaxed pressure gradient along the lower Texas coast and high pressure over the Gulf of Mexico. Light to moderate southeast winds and low to moderate seas can be expected through the long term. However, shower and thunderstorm activity will increase this weekend due to an upper level disturbance passing overhead and deep atmospheric moisture in place, and conditions will become dangerous at times with this activity. Small Craft Advisories are not likely to be needed through the period. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 92 77 89 / 20 40 40 40 BROWNSVILLE 79 96 78 91 / 20 50 40 50 HARLINGEN 77 96 76 92 / 10 50 30 50 MCALLEN 78 99 77 94 / 10 50 20 60 RIO GRANDE CITY 78 99 78 95 / 10 50 20 60 SOUTH PADRE ISLAND 80 86 79 84 / 20 40 40 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Aviation/Short Term...58-Reese Radar/Upper Air/Long Term...59-GB
Hazardous weather outlook, Aug 11, 4:46 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 446 PM CDT Thu Aug 11 2022 TXZ248>255-351-353>355-451-454-455-122200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 446 PM CDT Thu Aug 11 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous showers and thunderstorms are forecast for Friday through Sunday. The heavier or more persistent thunderstorms will have the ability to produce nuisance flooding in low-lying and poorly-draining areas, as well as ponding on local roads. Heat index values of 103 to 110 degrees are expected during the afternoon hours on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-122200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 446 PM CDT Thu Aug 11 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. Scattered to numerous showers and thunderstorms are expected across the Gulf Waters Friday through Sunday. Gusty winds and lightning are possible within any thunderstorms along with a low probability of waterspouts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 11, 6:26 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Brownsville TX
626 PM CDT Thu Aug 11 2022
TXZ253-120000-
Southern Hidalgo TX-
626 PM CDT Thu Aug 11 2022
...A strong thunderstorm will impact portions of southwestern Hidalgo
County through 700 PM CDT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Mccook, moving southwest at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mission, Palmview, Palmhurst, Sharyland, Alton, Narciso G. Cavazos
Elementary School, Mission Fire Station Number 3, Abram-Perezville,
Cesar Chavez Middle School and Doffing.
This includes US Highway 83 between mile markers 848 and 850.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2630 9855 2648 9837 2648 9833 2646 9818
2646 9817 2644 9814 2615 9830
TIME...MOT...LOC 2326Z 033DEG 18KT 2644 9828
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
59The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:26 PM CDT | Special Weather Statement | BRO | Hidalgo | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.